Taiwanese Journal of Mathematics
- Taiwanese J. Math.
- Volume 1, Number 4 (1997), 451-470.
THE PERIOD OF A LOTKA-VOLTERRA SYSTEM1
A classical Lotka-Volterra system of two rst-order nonlinear dierential equations modeling predator prey competition in population biology has been known to have an algebraic relation between two dependent variables for its periodic behavior in the phase plane since pioneering works by Lotka  on chemical reaction, Lotka  on parasitology, and Volterra  on shing activity in the upper Adriatic Sea. The techniques of Volterra , Hsu , Waldvogel [25, 26], Rothe , and Shih  in obtaining an integral representation of the period of Lotka-Volterra system are surveyed. These integrals are then shown to be equivalent.
Taiwanese J. Math., Volume 1, Number 4 (1997), 451-470.
First available in Project Euclid: 18 July 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Shih, Shagi-Di. THE PERIOD OF A LOTKA-VOLTERRA SYSTEM1. Taiwanese J. Math. 1 (1997), no. 4, 451--470. doi:10.11650/twjm/1500406122. https://projecteuclid.org/euclid.twjm/1500406122